U.S. doctors online nowAsk doctors free
MS
A member asked:

When i take a benadryl (diphenhydramine) at night before i go to bed why do i always wake up with a horrific headache that lasts for about 45 min?

1 doctor answer1 doctor weighed in
Dr. Scott Diede
A Verified Doctoranswered
A US doctor answeredLearn more
Known side effect: Benadryl (diphenhydramine) can cause headache in certain patients (mechanism unknown). If you are taking Benadryl (diphenhydramine) at night to help you get to sleep, I have had many patients do well taking melatonin (3 mg - over the counter) instead.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Mar 9, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.